Vitamin tablets and supplements are not an alternative to eating healthily. It is always wise to talk with your GP or consultant about what supplements you wish to take as they can have a serious effect on some medications you may be on, such as warfarin. They may also suggest that you supplement your diet if they find that there is a deficiency. If you eat a good balance, particularly of fruit and vegetables, this should give you sufficient vitamins. It is relatively easy to overdose on the fat-soluble vitamins and this can be dangerous to your health (particularly vitamin A) as well as wasting your money.
Management of systemic lupus erythematosus (SLE) often depends on disease severity and disease manifestations,  although hydroxychloroquine has a central role for long-term treatment in all SLE patients. The LUMINA (Lupus in Minorities: Nature versus Nurture) study and other trials have offered evidence of a decrease in flares and prolonged life in patients given hydroxychloroquine, making it the cornerstone of SLE management. 
Kidney involvement in people with lupus is potentially life threatening and may occur in up to half of lupus patients. Kidney problems may become apparent when lupus patients feel ill with arthritis, have a rash, fever and weight loss. Less often, kidney disease may occur when there are no other symptoms of lupus. Kidney disease itself usually does not produce symptoms until it is in the advanced stages. It is important that kidney disease be diagnosed early and treated appropriately. The earliest signs of kidney disease are apparent from a urinalysis.
Inflammation of the pleurae known as pleurisy can rarely give rise to shrinking lung syndrome. SLE can cause pleuritic pain and also give rise to shrinking lung syndrome, involving a reduced lung volume. Other associated lung conditions include pneumonitis, chronic diffuse interstitial lung disease, pulmonary hypertension, pulmonary emboli, and pulmonary hemorrhage.
A healthy diet is important in general, but perhaps even more so for the roughly 1 million Americans and 3 million people worldwide who suffer from systemic lupus erythematosus (SLE).1 Because of the multifaceted challenges presented by the disease, consuming adequate amounts of the right nutrients — and limiting others — can help relieve symptoms and improve outcomes.
Immunosuppressive agents/chemotherapy. In advanced cases of lupus, drugs like azathioprine, methotrexate and cyclophosphamide might be used to suppress the immune system. These types of therapies can help prevent organ damage; however, they do cause severe side effects as well as infertility in women. People on immunosuppressive therapies must be closely monitored by a doctor.
Although it is known that chronically low complement levels and functional asplenia may result in a low level of susceptibility to infection, it is not known to what degree. [128, 129] Overall, it is likely that the primary reason patients with SLE die of infections is immunosuppressive medications.Stress-dose steroid protocols should be used in patients who are receiving maintenance corticosteroids when they are admitted with infectious or perioperative stress.
© Author(s) (or their employer(s)) 2018. Re-use permitted under CC BY-NC. No commercial re-use. See rights and permissions. Published by BMJ. This is an open access article distributed in accordance with the Creative Commons Attribution Non Commercial (CC BY-NC 4.0) license, which permits others to distribute, remix, adapt, build upon this work non-commercially, and license their derivative works on different terms, provided the original work is properly cited, appropriate credit is given, any changes made indicated, and the use is non-commercial. See: http://creativecommons.org/licenses/by-nc/4.0/.
The doctor who caused you distress and probably confusion about your situation sounds bipolar. He probably experienced the episode when walking through the door. The basic human instinct is fight or flight when entering a new environment and he seems to have been confused by it. Also maybe he had a patient or personal experience that affected him deeply, this has nothing to do with you or your situation. My wife went through the same unnecessary experience more than once.
Drug-Induced Lupus Erythematosus, like SLE, can affect many parts of the body. However, Drug-Induced Lupus is caused by an overreaction to certain medications. Studies have shown that removal of the medication may stop disease activity. Drugs most commonly connected with drug-induced lupus are those used to treat chronic conditions, such as seizures, high blood pressure or rheumatoid arthritis.
Over half of the people with SLE develop a characteristic red, flat facial rash over the bridge of their nose. Because of its shape, it is frequently referred to as the "butterfly rash" of SLE. The rash is painless and does not itch. The facial rash, along with inflammation in other organs, can be precipitated or worsened by exposure to sunlight, a condition called photosensitivity. This photosensitivity can be accompanied by worsening of inflammation throughout the body, called a "flare" of the disease.
Corticosteroids. Prednisone and other types of corticosteroids can counter the inflammation of lupus. High doses of steroids such as methylprednisolone (A-Methapred, Medrol) are often used to control serious disease that involves the kidneys and brain. Side effects include weight gain, easy bruising, thinning bones (osteoporosis), high blood pressure, diabetes and increased risk of infection. The risk of side effects increases with higher doses and longer term therapy.
Affiliate Disclosure: There are links on this site that can be defined as affiliate links. This means that I may receive a small commission (at no cost to you) if you purchase something when clicking on the links that take you through to a different website. By clicking on the links, you are in no way obligated to buy.
Please Note: The material on this site is provided for informational purposes only and is not medical advice. Always consult your physician before beginning any diet or exercise program.
Copyright © livehopelupus.org